Alert archive / Kentucky / River Flood Advisories in 2021
River Flood Advisory 16, NWS Louisville, KY
NWS Louisville, KY issued this river flood advisory at Apr 29, 2021, 5:14 PM CDT for Ohio County, Kentucky. It was in force for 4 hr.
The area
The outline as issued.
The facts
- Issued
- Apr 29, 2021, 5:14 PM CDT (22:14 UTC)
- Expired
- Apr 29, 2021, 9:35 PM CDT
- In force
- 4 hr
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
County Ohio County, KY
The radar
The Louisville radar (KLVX), 91 km from the middle of the area, began a volume at 22:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Rough River near Dundee (DUNK2). The gauge peaked at 25.61 ft at Apr 30, 2021, 11:00 AM CDT.
- Action stage
- 23 ft
- Minor stage
- 25 ft
- Moderate stage
- 28 ft
- Major stage
- 30 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03319000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
078
WGUS83 KLMK 292214
FLSLMK
Flood Advisory
National Weather Service Louisville KY
514 PM CDT Thu Apr 29 2021
...The National Weather Service in Louisville has issued a Flood
Advisory for the following rivers in Kentucky...
Rough River near Dundee affecting Ohio County.
.Heavy rain from the past 24 hours has caused the river to rise.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Flood Advisory means minor flooding is possible and rivers are
forecast to exceed bankfull. If you are in the advisory area remain
alert to possible flooding, or the possibility of the advisory being
upgraded to a warning.
Caution is urged when walking near riverbanks.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov/lmk.
The next statement will be issued by mid day Friday.
&&
KYC183-301600-
/O.NEW.KLMK.FL.Y.0016.210429T2214Z-210430T1800Z/
/DUNK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
514 PM CDT Thu Apr 29 2021
The National Weather Service in Louisville has issued a
* Flood Advisory for
the Rough River near Dundee.
* From this afternoon to Friday afternoon.
* At 4:45 PM CDT Thursday the stage was 23.3 feet.
* Action stage is 23.0 feet.
* Flood stage is 25.0 feet.
* Forecast...The river is expected to rise to a crest of 24.9 feet
this evening.
* Impact...At 25.0 feet, county roads between Dundee and Narrows
flood.
&&
LAT...LON 3754 8649 3743 8694 3743 8710 3752 8713
3751 8696 3765 8653
$$
132 follow-up statements
346
WGUS83 KLMK 300148
FLSLMK
Flood Advisory
National Weather Service Louisville KY
848 PM CDT Thu Apr 29 2021
...The Flood Advisory continues for the following rivers in
Kentucky...
Rough River near Dundee affecting Ohio County.
.Heavy rain from the past 24 hours will cause the river to rise.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Flood Advisory means minor flooding is possible and rivers are
forecast to exceed bankfull. If you are in the advisory area remain
alert to possible flooding, or the possibility of the advisory being
upgraded to a warning.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Additional information is available at www.weather.gov/lmk.
The next statement will be issued by mid day Friday.
&&
KYC183-301400-
/O.CON.KLMK.FL.Y.0016.000000T0000Z-210430T1800Z/
/DUNK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
848 PM CDT Thu Apr 29 2021
...The Flood Advisory remains in effect...
The Flood Advisory continues for
the Rough River near Dundee.
* Until Friday afternoon.
* At 7:45 PM CDT Thursday the stage was 24.4 feet.
* Action stage is 23.0 feet.
* Flood stage is 25.0 feet.
* Forecast...The river is expected to rise to a crest of 24.9 feet
just after midnight tonight.
* Impact...At 25.0 feet, County roads between Dundee and Narrows
flood.
* Impact...At 26.0 feet, County roads near Sunnydale flood.
&&
LAT...LON 3754 8649 3743 8694 3743 8710 3752 8713
3751 8696 3765 8653
$$
13900
WGUS83 KLMK 300235
FLSLMK
Flood Advisory
National Weather Service Louisville KY
935 PM CDT Thu Apr 29 2021
...The Flood Advisory is replaced with a River Flood Warning for the
following rivers in Kentucky...
Rough River near Dundee affecting Ohio County.
.Heavy rain from the past 24 hours will cause the river to rise.
KYC183-300345-
/O.CAN.KLMK.FL.Y.0016.000000T0000Z-210430T0235Z/
/DUNK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
935 PM CDT Thu Apr 29 2021
...The Flood Advisory for the Rough River near Dundee has been
replaced...
The Flood Advisory is replaced by a river flood warning for
the Rough River near Dundee.
* At 8:45 PM CDT Thursday the stage was 24.6 feet.
* Flood stage is 25.0 feet.
* Forecast...The river is expected to rise above flood stage late
this evening to a crest of 25.3 feet just after midnight tonight.
It will then fall below flood stage late tonight.
&&
LAT...LON 3754 8649 3743 8694 3743 8710 3752 8713
3751 8696 3765 8653
$$
13What forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this river flood advisory went out at Apr 29, 2:16 PM CDT, 2 hours 58 minutes earlier.
Area forecast discussion, Apr 29, 2:16 PM CDT, 2 hours 58 minutes before
Area Forecast Discussion National Weather Service Louisville KY 316 PM EDT Thu Apr 29 2021 .Short Term...(This evening through Friday) Issued at 305 PM EDT Thu Apr 29 2021 A thin broken line of moderate rain oriented from SW to NE is moving through the CWA. In fact, sfc analysis shows that this precip band is along the frontal boundary, with NW flow already being reported in southern IN and at KSDF/KLOU. This frontal boundary will continue to slowly progress southeast through the afternoon and evening hours. While the environment ahead of the front features substantial moisture content due to low-level moisture transport (PWATs of 1.7" nosing into Kentucky), we have remained overcast across the region, which has helped limit destabilization. If we were to see any CG strikes this afternoon, it would be in our SE CWA, but overall the possibility looks low. Model soundings continue to output MLCAPE values of less than 500 J/kg in our SE CWA through this afternoon with meager low and mid-level lapse rates of 6C/km. Precip chances will continue across central KY as this front dips southward in the coming hours. A few lingering PoPs will remain in our SE until shortly after 00z this evening. Precip bands through this afternoon/evening should be light and progressive enough to not cause much concern. Remaining QPF for this afternoon is focused across central KY, where 0.10-0.50" is possible. With all this in mind, was able to cancel the Flash Flood Watch. By late tonight, sky cover will be clearing out as drier air finally filters in. Temps for tonight will be near climo, right around 50F for the entire area. For tomorrow, sfc high pressure builds into the Ohio Valley. Despite the sunny skies, NW gusty winds of 20-30mph will be possible. Afternoon highs will reach near 70F, slightly cooler than normal. && .Long Term...(Friday night through Thursday) Issued at 240 PM EDT Thu Apr 29 2021 High pressure settles over the Ohio Valley on Friday night, so expect a chilly Saturday morning. Min temps generally in the lower/mid 40s, but some of the more wind-sheltered spots in the Bluegrass region could get just cold enough for frost. Any frost should be localized enough that we won't headline or mention in the forecast. Picture postcard weather in store for Saturday as we warm up quickly in developing return flow, hitting max temps close to seasonal normals. A bit milder Sat night into Sun morning with SW flow, but Sunday afternoon will turn wet as a southern stream low ejects out of Texas, drawing Gulf moisture northward into the Ohio Valley. Categorical POPs Sunday night into Monday morning, but mainly isolated embedded thunder and minimal SVR risk given the lack of instability. Unsettled weather will continue well into the week, as a weakening cold front lays out parallel to the broad WSW flow aloft. High-end chance or low-end likely POPs will persist through Wednesday, with QPF anywhere from 1.5 inches across our I-64 corridor to 3 inches near the Tennessee line. Temps will run near or slightly above normal by day, and well above climo at night in the moist air mass. && .Aviation...(18Z TAF Issuance) Issued at 125 PM EDT Thu Apr 29 2021 IMPACTS: - MVFR and IFR flight categories for this afternoon. - Showers are pushing SE through the region over the next few hours. - Gusty winds of 20-30 kts continues until this evening. DISCUSSION: A slow-moving cold front currently located along the Ohio River will continue to progress southeastward this afternoon and evening. MVFR and IFR ceilings will remain until the front passes through the region. Expect ceilings to begin improving first at HNB and SDF by 30/00z, and eventually BWG and LEX by later tonight. Rain chances will remain a possibility for the next few hours at all TAF sites except HNB as the cold front approaches. Passage of the cold front later this afternoon/evening will switch winds to northwest and push the rain and low clouds out of the region. VFR conditions will return late tonight, and will continue through the remainder of this TAF forecast period. && .LMK WATCHES/WARNINGS/ADVISORIES... IN...None. KY...None. && Short Term...CJP Long Term...RAS Aviation...CJP
Hazardous weather outlook, Apr 29, 4:56 PM CDT, 18 minutes before
Hazardous Weather Outlook National Weather Service Louisville KY 556 PM EDT Thu Apr 29 2021 KYZ023>029-033>043-045>049-053>057-061>067-070>078-081-082-302200- Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt-Henry-Shelby- Franklin-Scott-Harrison-Spencer-Anderson-Woodford-Fayette-Bourbon- Nicholas-Nelson-Washington-Mercer-Jessamine-Clark-Larue-Marion-Boyle- Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln- Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell- Cumberland-Clinton- Including the cities of Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown, Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 556 PM EDT Thu Apr 29 2021 /456 PM CDT Thu Apr 29 2021/ This hazardous weather outlook is for portions of south central Indiana and Central Kentucky. .DAY ONE...Tonight. Isolated storms will be possible this evening. Locally heavy downpours and gusty winds will be the main threats. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected. INZ076>079-083-084-089>092-KYZ030>032-302200- Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison- Floyd-Clark-Oldham-Trimble- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Louisville, La Grange, Bedford, and Milton 556 PM EDT Thu Apr 29 2021 /456 PM CDT Thu Apr 29 2021/ This hazardous weather outlook is for portions of south central Indiana and Central Kentucky. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected. 13
Nearby
River Flood Advisories in Kentucky, 2021Every river flood advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.